hrcak mascot   Srce   HID

Ostalo
https://doi.org/10.21860/medflum2018_192877

“Stormy” jaundice – an unusual presentation of thyrotoxic crisis

Andrej Belančić   ORCID icon orcid.org/0000-0001-7848-6600 ; Faculty of Medicine, University of Rijeka, Rijeka, Croatia
Sanja Klobučar Majanović   ORCID icon orcid.org/0000-0002-0287-4735 ; Department of Endocrinology, Diabetes and Metabolic Diseases, Clinical Hospital Centre Rijeka, Faculty of Medicine, University of Rijeka, Rijeka, Croatia

Puni tekst: engleski, pdf (966 KB) str. 68-73 preuzimanja: 186* citiraj
APA 6th Edition
Belančić, A. i Klobučar Majanović, S. (2018). “Stormy” jaundice – an unusual presentation of thyrotoxic crisis. Medicina Fluminensis, 54 (1), 68-73. https://doi.org/10.21860/medflum2018_192877
MLA 8th Edition
Belančić, Andrej i Sanja Klobučar Majanović. "“Stormy” jaundice – an unusual presentation of thyrotoxic crisis." Medicina Fluminensis, vol. 54, br. 1, 2018, str. 68-73. https://doi.org/10.21860/medflum2018_192877. Citirano 29.03.2020.
Chicago 17th Edition
Belančić, Andrej i Sanja Klobučar Majanović. "“Stormy” jaundice – an unusual presentation of thyrotoxic crisis." Medicina Fluminensis 54, br. 1 (2018): 68-73. https://doi.org/10.21860/medflum2018_192877
Harvard
Belančić, A., i Klobučar Majanović, S. (2018). '“Stormy” jaundice – an unusual presentation of thyrotoxic crisis', Medicina Fluminensis, 54(1), str. 68-73. https://doi.org/10.21860/medflum2018_192877
Vancouver
Belančić A, Klobučar Majanović S. “Stormy” jaundice – an unusual presentation of thyrotoxic crisis. Medicina Fluminensis [Internet]. 2018 [pristupljeno 29.03.2020.];54(1):68-73. https://doi.org/10.21860/medflum2018_192877
IEEE
A. Belančić i S. Klobučar Majanović, "“Stormy” jaundice – an unusual presentation of thyrotoxic crisis", Medicina Fluminensis, vol.54, br. 1, str. 68-73, 2018. [Online]. https://doi.org/10.21860/medflum2018_192877

Sažetak
Aim: The aim was to present jaundice as the first and most remarkable presenting symptom of this extraordinary thyrotoxic crisis (TTC) case. Due to an unusual clinical presentation this case was a diagnostic dilemma and therapeutic challenge.
Case report: A 34-year-old male was admitted to the Emergency Department due to fatigue, diarrhea, jaundice and subjective feeling of increased heart rate. Patient had previous history of hyperthyroidism and paroxysmal atrial fibrillation (AF), but he wasn't taking any medication. ECG revealed AF with rapid ventricular response and left ventricular hypertrophy. Laboratory findings spoke in favor of hepatocellular jaundice. Consequently, the patient was hospitalized at the Department of Gastroenterology. Subsequently arrived thyroid function test confirmed the presence of thyrotoxicosis. Thiamazole, bisoprolol, methylprednisolone, enoxaparin and metildigoxin were introduced into therapy. In further course of hospitalization patient was transferred to the Department of Cardiovascular Diseases due to development of global heart failure. The heart failure therapy was introduced. Significant clinical improvement was achieved and the patient was transferred to the Department of Endocrinology. The parameters of the liver function were improving. Doses of thiamazole were gradually decreasing during hospitalization and thyroid hormones were brought to normal values.
Conclusions: TTC is extremely rare in clinical practice, but may occur in cases of unrecognized or inadequately treated hyperthyroidism. If left untreated, results with lethal outcome in 80-90% of the cases, but even if treated mortality rate exceeds 20%. Therefore, early recognition and treatment are of the utmost importance.

Ključne riječi
emergency; hyperthyroidism; jaundice; thyrotoxic crisis

Hrčak ID: 192877

URI
https://hrcak.srce.hr/192877

[hrvatski]

Posjeta: 438 *